Possible reaction between a filler and COVID-19 vaccine

Three cases of facial swelling reported in Moderna vaccine trial.  Two of the participants in clinical trials for Moderna's COVID-19 vaccine who had recieved dermal filler injections in the cheeks were reported to have developed facial swelling after receiving the vaccination.  One subject had filler injections two weeks prior to the vaccination and the other 6 months prior.  A third person, who had a history of lip injection, reportedly developed lip angioedema two days after recieving the vaccination.  This participant reported a similar reaction in the past following an influenza vaccination.

The localized swelling resolved itself after treatment with antihistamines or steroids in all three cases.  The majority of trial participants experienced only mild side effects typical with vaccines, including headache, fatigue, and pain at the injection site.  In its report on the Moderna vaccine hearing, the FDA notes that "it is possible the localized swelling in these cases is due to an inflammatory reaction from the interaction between the immune response after vaccination and the dermal filler."

 

You Might Also Enjoy...

COVID19 Induced Hair Loss

There has been a vastly increased number of people who had COVID in the spring that are now presenting with substantial hair loss.